Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: David Eisenbud and Joe Harris
Title: The geometry of schemes
Additional book information: Springer-Verlag, New York, 2000, x + 294 pp., ISBN 0-387-98638-3, $69.95

References [Enhancements On Off] (What's this?)

  • [Art] Artin M., The implicit function theorem in algebraic geometry, ``Algebraic Geometry. Bombay 1968'', Oxford Univ. Press (1969), 13-34. MR 41:6847
  • [Da1] Danilov V., Algebraic varieties and schemes, in ``Algebraic Geometry, I'', Encyclopaedia Math. Sci., 23, Springer, Berlin (1994), 167-297. MR 95f:14001
  • [Da2] Danilov V., Cohomology of algebraic varieties, in ``Algebraic Geometry, II'', Encyclopaedia Math. Sci., 35, Springer, Berlin (1996), 1-125. CMP 96:13
  • [DM] Deligne P., Mumford D., The irreducibility of the space of curves of given genus, Publ. Math. Inst. Hautes Études Sci. 36 (1969), 75-109. MR 41:6850
  • [EH] Eisenbud D., Harris J., Schemes: The Language of Modern Algebraic Geometry, Wadsworth and Brooks/Cole, Pacific Grove, California, 1992. MR 93k:14001
  • [Gel] Gelfand I., Ideale und primäre Ideale in normierten Ringen, Mat. Sbornik, N.S. 9(51) (1941), 41-48. MR 3:52a
  • [EGA1] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, I: Le langage des schémas, Publ. Math. Inst. Hautes Études Sci. 4 (1960), 1-228. MR 29:1207
  • [EGA2] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, II: Étude globale élementaire de quelques classes de morphismes, Publ. Math. Inst. Hautes Études Sci. 8 (1961), 1-222. MR 29:1208
  • [EGA3$_1$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, III: Étude cohomologique des faisceaux cohérents (premiére partie), Publ. Math. Inst. Hautes Études Sci. 11 (1961), 1-167. MR 29:1209
  • [EGA3$_2$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, III: Étude cohomologique des faisceaux cohérents (seconde partie), Publ. Math. Inst. Hautes Études Sci. 17 (1963), 1-91. MR 29:1210
  • [EGA4$_1$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas (premiére partie), Publ. Math. Inst. Hautes Études Sci. 20 (1964), 1-259. MR 30:3885
  • [EGA4$_2$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas (seconde partie), Publ. Math. Inst. Hautes Études Sci. 24 (1965), 1-231. MR 33:7330
  • [EGA4$_3$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas (troisième partie), Publ. Math. Inst. Hautes Études Sci. 28 (1966), 1-255. MR 36:178
  • [EGA4$_4$] Grothendieck A., Dieudonné J., Élements de géométrie algébrique, IV: Étude locale des schémas et des morphismes de schémas (quatrième partie), Publ. Math. Inst. Hautes Études Sci. 32 (1967), 1-361. MR 39:220
  • [SGA1] Grothendieck A. et al., Rev$\hat e$tements étales et Groupe Fondamental, Lecture Notes in Math. 224, Springer-Verlag, Heidelberg, 1971. MR 50:7129
  • [SGA2] Grothendieck A. et al., Cohomologie Locale des Faisceaux Cohérents et Théorème de Lefschetz Locale et Globaux, North-Holland, Amsterdam, 1968. MR 57:16294
  • [SGA3] Grothendieck A. et al., Schémas en Groupes, I, II, III, Lecture Notes in Math. 151-153, Springer-Verlag, Heidelberg, 1970. MR 43:223a; MR 43:223b; MR 43:223c
  • [SGA4] Grothendieck A. et al., Théorie des Topos et Cohomologie Étale des Schémas, Lecture Notes in Math. 269, 270, 305, Springer-Verlag, Heidelberg, 1972-73. MR 50:7130; MR 50:7131; MR 50:7132
  • [SGA4 $\frac{1}{2}$] Deligne P. et al., Cohomologie Étale, Lecture Notes in Math. 569, Springer-Verlag, Heidelberg, 1977. MR 57:3132
  • [SGA5] Grothendieck A. et al., Cohomologie l-adique et fonctions L, Lecture Notes in Math. 589, Springer-Verlag, Heidelberg, 1977. MR 58:10907
  • [SGA6] Grothendieck A. et al., Théorie des intersections et Théorème de Riemann-Roch, Lecture Notes in Math. 225, Springer-Verlag, Heidelberg, 1971. MR 50:7133
  • [SGA7I] Grothendieck A. et al., Groupes de Monodromie en Géometrie Algébrique, Part I, Lecture Notes in Math. 288, Springer-Verlag, Heidelberg, 1972. MR 50:7134
  • [SGA7II] Deligne P. , Katz N., Groupes de Monodromie en Géometrie Algébrique, Part II, Lecture Notes in Math. 340, Springer-Verlag, Heidelberg, 1973. MR 50:7135
  • [Harr] Harris J., Algebraic Geometry: A first course, Springer, New-York, 1992. MR 93j:14001
  • [Har] Hartshorne R., Algebraic Geometry, Springer-Verlag, New York, 1977. MR 57:3116
  • [Hir] Hironaka H., Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. of Math. (2) 79 (1964), 109-203; Ann. Math. 4 (1960), 1-228. MR 33:7333
  • [Jac] Jacobson N., A topology for the set of primitive ideals in an arbitrary ring, Proc. Nat. Acad. Sci. USA 31 (1945), 333-338. MR 7:110f
  • [Moi] Moishezon B., An algebraic analogue of compact complex spaces with a sufficiently large field of meromorphic functions. I, II, III, Izv. Akad. Nauk SSSR Ser. Mat. 33 (1969), 174-238, 323-367, 506-548.
  • [Mu1] Mumford D., Lectures on Curves on an Algebraic Surface, Ann. Math. Studies, v. 59, Princeton Univ. Press, 1966. MR 35:187
  • [Mu2] Mumford D., The red book of varieties and schemes, Lecture Notes in Math. 1358, Springer-Verlag, Berlin, 1988. MR 89k:14001
  • [Ser] Serre J.-P., Faisceaux algébriques cohérents, Ann. Math. 61 (1955), 197-278. MR 16:953c
  • [Sha] Shafarevich I., Basic Algebraic Geometry. I. Varieties in projective space (second edition), Springer-Verlag, New York, 1994. MR 95m:14001
  • [St1] Stone M., The theory of representations for Boolean algebras, Trans. Math. Math. Soc. 40 (1936), 37-111. CMP 95:18
  • [St2] Stone M., Applications of the theory of Boolean rings to general topology, Trans. Math. Math. Soc. 41 (1937), 375-481. CMP 95:18
  • [We1] Weil A., Foundations of Algebraic Geometry, A.M.S., New York, 1946. MR 9:303c
  • [We2] Weil A., Fibre-spaces in Algebraic Geometry (notes by A. Wallace), Chicago Univ., 1952.
  • [Zar] Zariski O., The compactness of the Riemann manifold of an abstract field of algebraic functions, Bull. Amer. Math. Soc. 50 (1944), 683-691. MR 6:186b

Review Information:

Reviewer: Igor Dolgachev
Affiliation: University of Michigan
Email: idolga@math.ISA.umich.edu
Journal: Bull. Amer. Math. Soc. 38 (2001), 467-473
MSC (2000): Primary 14-01, 14A15
Published electronically: June 12, 2001
Review copyright: © Copyright 2001 American Mathematical Society
American Mathematical Society